Alert archive / Virginia / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 12, NWS Blacksburg, VA

April 22, 2005Pittsylvania County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 22, 2005, 6:53 PM EDT for Pittsylvania County, Virginia. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 22, 2005, 6:53 PM EDT (22:53 UTC)
Expired
Apr 22, 2005, 8:00 PM EDT
In force
67 min
Issued by
NWS Blacksburg, VA
Area
Counties, with a storm outline in the text

County Pittsylvania County, VA

The radar

The Roanoke radar (KFCX), 87 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 22, 2:35 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 10.9 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2005-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2005-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
512 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRNK 222256
SVRRNK
VAC143-230000-
/O.NEW.KRNK.SV.W.0012.050422T2253Z-050423T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
653 PM EDT FRI APR 22 2005

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA

* UNTIL 800 PM EDT

* AT 652 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  NORTHWEST OF SANDY RIVER...OR ABOUT 7 MILES NORTH OF AXTON...AND
  MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...

  CALLANDS...
  CLIMAX...
  CHATHAM...
  CHALK LEVEL...
  MT AIRY...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3706 7911 3680 7916 3670 7967 3691 7962
      3707 7912

$$

JH
2 follow-up statements
000 
WWUS51 KRNK 222329
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
726 PM EDT FRI APR 22 2005

VAC143-230000-
/O.CON.KRNK.SV.W.0012.000000T0000Z-050423T0000Z/
PITTSYLVANIA VA-
726 PM EDT FRI APR 22 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 800 PM EDT FOR
PITTSYLVANIA COUNTY...

AT 725 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE CLUSTERS OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY 
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS 
WERE LOCATED 7 MILES SOUTH OF SANDY RIVER...OR ABOUT 6 MILES 
SOUTHEAST OF AXTON AND JUST WEST OF CHATHAM. THE STORMS WERE MOVING 
NORTHEAST AT 35 MPH.

IN ADDITION...VERY HEAVY DOWNPOURS WILL ACCOMPANY THESE STORMS 
RESULTING IN BRIEF FLOODING OF POOR DRAINAGE AND LOW LYING AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM THIS 
EVENING.

LAT...LON 3706 7911 3680 7916 3670 7967 3691 7962
      3707 7912

$$
000 
WWUS51 KRNK 222358
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
757 PM EDT FRI APR 22 2005

VAC143-230007-
/O.EXP.KRNK.SV.W.0012.000000T0000Z-050423T0000Z/
PITTSYLVANIA VA-
757 PM EDT FRI APR 22 2005

...THE SEVERE THUNDERSTORM WARNING FOR PITTSYLVANIA COUNTY EXPIRES AT
800 PM EDT...

THE THUNDERSTORMS MOVING THROUGH CENTRAL PITTSYLVANIA COUNTY HAVE 
WEAKENED IN THE LAST 30 MINUTES AND ARE NO LONGER SEVERE. GUSTY 
WINDS AND HEAVY RAIN WILL CONTINUE THROUGH 8:30 PM...BUT THE THREAT 
OF SEVERE WEATHER HAS ENDED AND THE WARNING WILL BE ALLOWED TO 
EXPIRE.


LAT...LON 3706 7911 3680 7916 3670 7967 3691 7962
      3707 7912

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 5:25 PM EDT, 1 hour 28 minutes earlier.

Area forecast discussion, Apr 22, 5:25 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
525 PM EDT FRI APR 22 2005

.SHORT TERM (TONIGHT THROUGH SATURDAY)...

UPDATE ALRDY SENT TO REMOVE PARTS OF THE SVR WATCH MAINLY FROM THE
BLUE RIDGE W AND OVER THE NE WHERE INSTAB LACKING UNDER COOL POOL.
WILL LEAVE WATCH IN THE S/SE CORNER OF THE CWA WHERE LIS TRYING TO
RECOVER S OF WARM FRONT. OTRW FEW ADDED CHANGES FOR NOW. UPDATED
ZFPRNK ALRDY OUT.

&&

.LONG TERM (SATURDAY NIGHT THROUGH FRIDAY)...

SPS WILL BE ISSUED TO COVER UPSLOPE SNOW/ACCUMULATIONS AND COLD.

A COOL SPELL AHEAD IN THE EXTENDED PERIOD FOR EAST COAST. COLD FRONT
WILL TRAVEL OFF THE COAST BY SATURDAY EVENING...USHERING MUCH COLDER
AIR INTO THE REGION. 850MB TEMPERATURES FALL BELOW 0C SATURDAY
EVENING AND THE COLD AIR FILTER EASTWARD ACROSS CWA BY SUNDAY
MORNING.  UPSLOPE FLOW KICKS IN ACROSS WESTERN MOUNTAINS JUST IN
TIME TO MEET UP WITH COLD AIRMASS SATURDAY NIGHT TO MENTION SNOW.
INITIAL SNOWS WILL PROBABLY MELT ON CONTACT SATURDAY NIGHT SINCE
GROUND TEMPS SHOULD BE RATHER WARM. COLD CORE PRECIP AND INSTABILITY
EXPECTED TO LAST INTO MONDAY MORNING. RAISED SNOW TOTALS ALONG THE
WESTERN SLOPES WITH GREENBRIER COUNTY HAVING HIGHEST. INCREASED
CLOUD COVER IN THE WEST ON TUESDAY. COOLED HIGH TEMPERATURES ON
WEDNESDAY AND THURSDAY. WITH FRONTAL BOUNDARY DROPPING SOUTH ON
FRIDAY EXPECT WESTERLY FLOW TO HINDER SOUTH PROGRESS. SO AS RESULT
KEPT LIMITED CHANCE OF SHOWERS ON FRIDAY ONLY TO THE NORTHWEST
PORTION OF CWA.

&&

.AVIATION...

PREFRONTAL LINE OF TSTMS IS JUST ABOUT TO BLF AT THIS TIME..AND WILL
MOST LIKELY AFFECT LWB 19 TO 20Z TIME FRAME. WEDGE WITH LOW CLOUDS
HAS HELD INTO ROA/DAN/LYH ALL DAY SO FAR...BUT SATELLITE SHOWS IT
ERODING FAST NOW. I TOOK DAN TO VFR BY 18Z ISSUANCE...AND ROA
SHORTLY AFTERWARDS. LYH WILL PROBABLY HOLD ONTO AT LEAST MVFR TIL 22
OR 23Z. MAIN CHANGE TO OVERNIGHT FCST WAS TO SHORTEN THE TIME PERIOD
OF CONVECTION WITH THIS FIRST LINE OF TSTMS. A SECOND LINE OF STORMS
IS STILL EXPECTED OVERNIGHT...BUT WOULD PROBABLY FIZZLE BEFORE
REACHING ROA/LYH/DAN...SO I ONLY INCLUDED THEM IN THE BLF AND LWB
FORECAST. STRONGER WINDS SATURDAY BEHIND THE FRONT...BUT THE
STRONGEST COLD ADVECTION AND WINDS WILL BE IN THE AFTERNOON AND
EVENING- PAST THE 24 HR TAF PERIOD.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.
&&

JH
Hazardous weather outlook, Apr 22, 6:22 AM EDT, 12 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
622 AM EDT FRI APR 22 2005

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-231030-
ASHE-ALLEGHANY-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-
GRAYSON-CARROLL-FLOYD-CRAIG-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
622 AM EDT FRI APR 22 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
VIRGINIA...WEST CENTRAL VIRGINIA...CENTRAL VIRGINIA...NORTHWEST
NORTH CAROLINA...SOUTH CENTRAL VIRGINIA...SOUTHEAST WEST VIRGINIA
AND NORTH CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND EVENING. THESE
STORMS MAY CONTAIN DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

UNSEASONABLY COLD WEATHER IS EXPECTED THIS WEEKEND WITH SUB-
FREEZING TEMPERATURES POSSIBLE SATURDAY NIGHT AND SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON INTO EARLY TONIGHT.

In the hours before

Local storm report, Apr 22, 2:39 PM EDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
239 PM EDT FRI APR 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             RAINELLE                37.97N 80.78W
04/22/2005  0.75 INCH        GREENBRIER         WV   PUBLIC

&&

SKEIGHTO
Special weather statement, Apr 22, 2:40 PM EDT, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
240 PM EDT FRI APR 22 2005

NCZ001>006-018>020-VAZ010>020-022>023-032>034-043>044-058-230000-
ASHE NC-ALLEGHANY NC-SURRY NC-STOKES NC-ROCKINGHAM NC-CASWELL NC-
WATAUGA NC-WILKES NC-YADKIN NC-BLAND VA-GILES VA-WYTHE VA-
PULASKI VA-MONTGOMERY VA-GRAYSON VA-CARROLL VA-FLOYD VA-CRAIG VA-
ALLEGHANY VA-BATH VA-ROANOKE VA-BOTETOURT VA-PATRICK VA-
FRANKLIN VA-BEDFORD VA-HENRY VA-PITTSYLVANIA VA-HALIFAX VA-

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
189 IN EFFECT UNTIL 8 PM EDT FOR THE FOLLOWING AREAS

IN NORTH CAROLINA THIS WATCH INCLUDES 9 COUNTIES

IN NORTH CENTRAL NORTH CAROLINA

CASWELL               ROCKINGHAM            STOKES
SURRY

IN NORTHWEST NORTH CAROLINA

ALLEGHANY             ASHE                  WATAUGA
WILKES                YADKIN

IN VIRGINIA THIS WATCH INCLUDES 19 COUNTIES

IN SOUTH CENTRAL VIRGINIA

BEDFORD               HALIFAX               HENRY
PITTSYLVANIA

IN SOUTHWEST VIRGINIA

BLAND                 CARROLL               CRAIG
FLOYD                 GILES                 GRAYSON
MONTGOMERY            PATRICK               PULASKI
WYTHE

IN WEST CENTRAL VIRGINIA

ALLEGHANY             BATH                  BOTETOURT
FRANKLIN              ROANOKE

IN VIRGINIA THIS WATCH INCLUDES 8 INDEPENDENT CITIES

IN SOUTH CENTRAL VIRGINIA

BEDFORD               DANVILLE              MARTINSVILLE

IN SOUTHWEST VIRGINIA

GALAX                 RADFORD

IN WEST CENTRAL VIRGINIA

COVINGTON             ROANOKE               SALEM

06
Local storm report, Apr 22, 2:52 PM EDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
252 PM EDT FRI APR 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0242 PM     HAIL             3 W RENICK              37.98N 80.42W
04/22/2005  0.75 INCH        GREENBRIER         WV   TRAINED SPOTTER

&&

SKEIGHTO
Special weather statement, Apr 22, 3:03 PM EDT, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
303 PM EDT FRI APR 22 2005

...A RETURN TO WINTRY WEATHER SATURDAY NIGHT AND SUNDAY...

A STRONG COLD FRONT WILL MOVE THROUGH THE REGION SATURDAY MORNING.
UNSEASONABLY COLD AIR WILL MOVE INTO THE MOUNTAINS OF NORTHWEST
NORTH CAROLINA...SOUTHWEST VIRGINIA...AND SOUTHEAST WEST
VIRGINIA BEHIND THIS FRONT SATURDAY NIGHT. THIS WILL GENERATE SNOW
MAINLY IN THE WESTERN SLOPES AREAS SATURDAY NIGHT INTO SUNDAY...AND
BELOW FREEZING TEMPERATURES ACROSS THE MOUNTAIN REGION SATURDAY
NIGHT.

NCZ001-018-VAZ007-009-010-015-WVZ042-043-045-
230900-ASHE-BLAND-GRAYSON-GREENBRIER-MERCER-SMYTH-SUMMERS-TAZEWELL-
WATAUGA-
303 PM EDT FRI APR 22 2005

RAIN SHOWERS WILL MIX WITH AND CHANGE OVER TO SNOW SATURDAY EVENING.
SNOW SHOWERS WILL CONTINUE INTO SUNDAY MORNING. THE SNOW WILL
LIKELY MIX WITH OR CHANGE BACK TO RAIN SHOWERS BEFORE ENDING SUNDAY
AFTERNOON OR EVENING. THE SNOW SHOWERS MAY CONTINUE INTO SUNDAY
NIGHT IN WESTERN GREENBRIER COUNTY. SNOWFALL ACCUMULATIONS IN THE
NORTHERN MOUNTAINS OF NORTH CAROLINA...NORTHWARD INTO THE SOUTHWEST
MOUNTAINS OF VIRGINIA WILL RANGE FROM 1 TO 4 INCHES...WITH THE
HEAVIEST IN THE HIGH ELEVATIONS. ACCUMULATIONS IN WESTERN SLOPES
AREAS OF SOUTHEAST WEST VIRGINIA WILL RANGE FROM 2 TO 6 INCHES...
WITH THE HEAVIEST SNOW IN THE HIGH ELEVATIONS FROM MATOAKA...
NORTHWARD THROUGH THE FLAT TOP...MEADOW CREEK...RUPERT...QUINWOOD AND
RICHWOOD AREAS.  IN ADDITION...TEMPERATURES WILL DROP INTO THE 20S
MOST LOCATIONS BY DAYBREAK SUNDAY.

NCZ002-VAZ011>014-016>020-WVZ044-230900-
ALLEGHANY NC-ALLEGHANY VA-BATH-CARROLL-CRAIG-FLOYD-GILES-MONROE-
MONTGOMERY-PULASKI-WYTHE-
303 PM EDT FRI APR 22 2005

UNSEASONABLY COLD AIR WILL MOVE INTO THE AREA ON BRISK WEST WINDS
SATURDAY NIGHT. THERE IS A CHANCE OF SNOW SHOWERS LATE SATURDAY NIGHT
INTO SUNDAY MORNING ACROSS THE AREA FROM SPARTA...NORTHWARD INTO THE
NEW RIVER VALLEY AND ALLEGHANY HIGHLANDS OF VIRGINIA. LITTLE OR NO
ACCUMULATION IS EXPECTED. ELEVATIONS ABOVE 3000 FEET MAY SEE UP TO
AN INCH OF SNOW BY SUNDAY MORNING. TEMPERATURES WILL DROP BELOW
FREEZING ACROSS THE AREA...INTO THE UPPER 20S TO LOWER 30S.

JJ
Special weather statement, Apr 22, 5:04 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
504 PM EDT FRI APR 22 2005

NCZ001-002-018-019-VAZ010>020-022-023-034-222315-
ASHE-ALLEGHANY-WATAUGA-WILKES-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-BATH-ROANOKE-BOTETOURT-
BEDFORD-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
WILKESBORO...BLAND...PEARISBURG...WYTHEVILLE...PULASKI...
RADFORD...BLACKSBURG...INDEPENDENCE...GALAX...FLOYD...
NEW CASTLE...CLIFTON FORGE...HOT SPRINGS...SALEM...FINCASTLE...
BEDFORD
504 PM EDT FRI APR 22 2005

THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM
WATCH 189 FOR THE FOLLOWING AREAS

IN NORTH CAROLINA THIS CANCELS 4 COUNTIES

IN NORTHWEST NORTH CAROLINA

ALLEGHANY             ASHE                  WATAUGA
WILKES

IN VIRGINIA THIS CANCELS 14 COUNTIES

IN SOUTH CENTRAL VIRGINIA

BEDFORD

IN SOUTHWEST VIRGINIA

BLAND                 CARROLL               CRAIG
FLOYD                 GILES                 GRAYSON
MONTGOMERY            PULASKI               WYTHE

IN WEST CENTRAL VIRGINIA

ALLEGHANY             BATH                  BOTETOURT
ROANOKE

IN VIRGINIA THIS CANCELS 6 INDEPENDENT CITIES

IN SOUTH CENTRAL VIRGINIA

BEDFORD

IN SOUTHWEST VIRGINIA

GALAX                 RADFORD

IN WEST CENTRAL VIRGINIA

COVINGTON             ROANOKE               SALEM

NCZ003>006-020-VAZ032-033-043-044-058-222315-
SURRY-STOKES-ROCKINGHAM-CASWELL-YADKIN-PATRICK-FRANKLIN-HENRY-
PITTSYLVANIA-HALIFAX-
INCLUDING THE CITIES OF...DOBSON...DANBURY...EDEN...YADKINVILLE...
STUART...ROCKY MOUNT...MARTINSVILLE...DANVILLE...SOUTH BOSTON
504 PM EDT FRI APR 22 2005

SEVERE THUNDERSTORM WATCH NUMBER 189 REMAINS VALID UNTIL 8 PM EDT
FOR THE FOLLOWING AREAS

IN NORTH CAROLINA THIS WATCH INCLUDES 5 COUNTIES

IN NORTH CENTRAL NORTH CAROLINA

CASWELL               ROCKINGHAM            STOKES
SURRY

IN NORTHWEST NORTH CAROLINA

YADKIN

IN VIRGINIA THIS WATCH INCLUDES 5 COUNTIES

IN SOUTH CENTRAL VIRGINIA

HALIFAX               HENRY                 PITTSYLVANIA

IN SOUTHWEST VIRGINIA

PATRICK

IN WEST CENTRAL VIRGINIA

FRANKLIN

IN VIRGINIA THIS WATCH INCLUDES 2 INDEPENDENT CITIES

IN SOUTH CENTRAL VIRGINIA

DANVILLE 	MARTINSVILLE

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 6:37 PM EDTSevere Thunderstorm WarningRNKFranklin, Henry53 min
Apr 22, 6:37 PM EDTSevere Thunderstorm WarningRNKFranklin, Henry53 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.